Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 4, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 9, 2020, 11:43 AM CST for 4 parishes in Louisiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2020, 11:43 AM CST (17:43 UTC)
- Expired
- Feb 9, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS74 KLIX 091743 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1143 AM CST Sun Feb 9 2020 LAZ056>070-MSZ080>082-100000- /O.NEW.KLIX.WI.Y.0004.200209T1743Z-200210T0000Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard-Hancock-Harrison-Jackson- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1143 AM CST Sun Feb 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph gusting to 40 mph at times. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Winds will likely be enhanced over elevated portions of highways, water crossings and among tall structures and skylines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 24/RR
2 follow-up statements
653 WWUS74 KLIX 092138 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 338 PM CST Sun Feb 9 2020 LAZ056>070-MSZ080>082-100000- /O.CON.KLIX.WI.Y.0004.000000T0000Z-200210T0000Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard-Hancock-Harrison-Jackson- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 338 PM CST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph gusting to 35 mph at times through sunset. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...Until 6 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 24/RR
058 WWUS74 KLIX 100013 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 613 PM CST Sun Feb 9 2020 LAZ056>070-MSZ080>082-100115- /O.EXP.KLIX.WI.Y.0004.000000T0000Z-200210T0000Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard-Hancock-Harrison-Jackson- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 613 PM CST Sun Feb 9 2020 ...WIND ADVISORY HAS EXPIRED... Breezy conditions will persist across southeast Louisiana and southern Mississippi this evening. However, wind speeds of 10 to 15 mph are below Wind Advisory criteria. Therefore, the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:32 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 9, 11:32 AM CST, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1132 AM CST Sun Feb 9 2020
.UPDATE...
Baroclinic return in full sun has gusts pushing 40 mph over areas
of the south shore and over the coastal waters. Will be placing a
Wind Advisory for the south shore parishes through sunset. Updated
the wind grids to reflect latest trends.
&&
.AVIATION...
Gusty winds in the 25-30kt range this afternoon due to baroclinic
return and Kelvin-Helmholtz mixing in the mixed sub-cloud layer.
Otherwise, VFR conditions during the daylight but lowering to MVFR
ceilings on marine layer advection after 03Z. Showers develop
before daybreak for VCSH at most locations, the becoming more
prevalent as warm front lifts north through the region through the
morning hours.
&&
.MARINE...
Updating to post a Small Craft Advisory for increasing winds on
baroclinic return flow for this afternoon, then evolving to
tightening of surface gradient and low level jet development
overnight.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Wind Advisory.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 60 72 64 / 0 50 90 70
BTR 73 62 76 66 / 0 50 90 60
ASD 71 59 75 64 / 0 30 80 40
MSY 72 64 76 67 / 0 40 60 30
GPT 67 59 70 63 / 0 30 80 30
PQL 70 59 74 64 / 0 30 70 30
&&
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CST this evening for LAZ056>070.
GM...Small Craft Advisory until 6 PM CST Monday for GMZ550-552-555-
557-570-572-575-577.
Small Craft Advisory until 6 PM CST this evening for GMZ530-532-
534-536-538.
MS...Wind Advisory until 6 PM CST this evening for MSZ080>082.
GM...Small Craft Advisory until 6 PM CST Monday for GMZ552-555-557-
570-572-575-577.
Small Craft Advisory until 6 PM CST this evening for GMZ532-534-
536-538.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 11:41 AM CST | Small Craft Advisory | LIX | 18 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.